MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAPAROVUE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAPAROVUE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number LAPVUE10
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the lapvue10, laparovue visibility system laparoscopic solutions device was being used in an unknown procedure on an unspecified date, and ¿piece of white plastic within the abdominal cavity, customer states it was from laparovue.Plastic adhered to the scope.¿ through further assessment the reporter explained: ¿there is a thin plastic/foil that covers the defogger solution.Some of that plastic can get onto the scope and enter the patient.It was the plastic cover over the defogger solution that¿s within lapvue10.This is what needs to be spiked with the trocar swap." all fragments were removed from the patient, and the surgery was completed as normal, with a ¿slight delay to find the plastic in patient and remove it¿.There was no injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
Update: maude report no.(b)(4) was identified on (b)(6) 2024, and confirmed the following information previously received: "we had an incident in the operating room (or) during a robotic sleeve gastrectomy, where during the procedure, the surgeon noticed a piece of white plastic inside the abdominal cavity.This plastic was removed, and the team searched for where this plastic could have originated from.The surgeon pointed out that during the initial insertion of the laparoscope, they had noticed a fuzziness on the scope tip but attributed it initially to tissue/blood.The scope was cleaned, and the issue did not present itself after that.The plastic involved was found during the latter half of the procedure.This observation made the team look at the scope warmer and through manually opening a clean scope warmer, the same type of plastic was noted.The scope warmer from the case was dismantled at the request of the surgeon and missing plastic was confirmed.All pieces have been saved in case further investigation is needed.The room was searched, and other sources of plastic evaluated to determine the most likely source.During a procedure, the scope is inserted into the laparovue to assist in cleaning, and we think this is when the plastic adhered to the scope (scope fuzziness as mentioned before).A sales representative reported on behalf of a customer that the lapvue10, laparovue visibility system laparoscopic solutions device was being used in an unknown procedure on an unspecified date, and ¿piece of white plastic within the abdominal cavity, customer states it was from laparovue.Plastic adhered to the scope.¿.Through further assessment the reporter explained: ¿there is a thin plastic/foil that covers the defogger solution.Some of that plastic can get onto the scope and enter the patient.It was the plastic cover over the defogger solution that¿s within lapvue10.This is what needs to be spiked with the trocar swap." all fragments were removed from the patient, and the surgery was completed as normal, with a ¿slight delay to find the plastic in patient and remove it¿.There was no injury, medical/surgical intervention or extended hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: additionally, the medwatch provided indicates that the cleaning port on the scope warmer was punctured directly with the scope and is not advised as indicated in the ifu.Received one lapvue10 in unoriginal packaging.Lot number could not be verified.Visual inspection found the tip detached from the swab.Most likely probable cause is that product was submerged in liquid, or liquid was spilled on the device.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2-year lot history review shows a total of 5 devices for this lot number and failure mode however, only one device is confirmed.A two-year review of complaint history revealed there has been a total of four reports, regarding six devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to puncture cleaning/defogging port on top of the unit with the vuetip trocar swab handle prior to start of surgery.Caution: do not use scope to puncture port.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
LAPAROVUE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20523966
Report Number3007305485-2024-00156
Device Sequence Number8119067
Product Code GCJ
UDI-Device Identifier20845854061746
UDI-Public(01)20845854061746(17)270107(10)202401084
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K150569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLAPVUE10
Device Lot Number202401084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient EthnicityNon Hispanic